Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 33, NWS Wichita, KS

August 4, 2013Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this river flood warning at Aug 4, 2013, 8:50 AM CDT for Reno County, Sedgwick County, Kansas. It took effect at Aug 4, 2013, 2:48 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2013, 8:50 AM CDT (13:50 UTC)
In effect from
Aug 4, 2013, 2:48 PM CDT
Expired
Aug 5, 2013, 3:47 AM CDT
In force
13 hr
Issued by
NWS Wichita, KS
Flood severity
Moderate

Counties Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Haven (HAVK1). The gauge peaked at 11.04 ft at Aug 4, 2013, 7:00 PM CDT.

actionminormoderatemajor68101208/0408/0508/06
Action stage
8 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07143330, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WGUS43 KICT 041350
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
850 AM CDT SUN AUG 4 2013

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Arkansas River Near Haven affecting Reno and Sedgwick Counties.

  Arkansas River At Derby affecting Sedgwick County.

  Arkansas River Near Mulvane affecting Sedgwick and Sumner Counties.

  Arkansas River At Oxford affecting Sumner County.

  Little Arkansas River Near Halstead affecting Harvey County.

  Little Arkansas River Near Sedgwick affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC155-173-050350-
/O.NEW.KICT.FL.W.0033.130804T1948Z-130806T0651Z/
/HAVK1.2.ER.130804T1948Z.130805T0600Z.130805T1851Z.NO/
850 AM CDT SUN AUG 4 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River Near Haven.
* from this afternoon to late Monday night.
* At  8:30 AM Sunday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 11.0 feet by early Monday morning. the river will fall
  below flood stage by early Monday afternoon.
* Impact...At 11.0 feet...Flooding overspreads surrounding pastureland
  adjacent to the right bank. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Haven           10.0   8.6  Sun 08 AM   10.9    7.7    7.5

$$

KSC173-050350-
/O.NEW.KICT.FL.W.0034.130805T1424Z-130807T0730Z/
/DRBK1.1.ER.130805T1424Z.130806T0600Z.130806T1930Z.NO/
850 AM CDT SUN AUG 4 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Derby.
* from Monday morning to late Tuesday night.
* At  8:00 AM Sunday the stage was 8.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and 
  continue to rise to near 13.0 feet by early Tuesday morning. the 
  river will fall below flood stage by Tuesday early afternoon.
* Impact...At 12.5 feet...Expect overflows on the west river bank. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Derby           12.0   8.2  Sun 08 AM   11.8   12.8    9.7

$$

KSC173-191-050350-
/O.NEW.KICT.FL.W.0035.130805T1000Z-130807T1900Z/
/MULK1.1.ER.130805T1000Z.130806T0600Z.130806T1900Z.NO/
850 AM CDT SUN AUG 4 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River Near Mulvane.
* from late tonight to Wednesday afternoon.
* At 10:00 AM Saturday the stage was 11.8 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 17.5 feet by early Tuesday morning. the 
  river will fall below flood stage by Tuesday early afternoon.
* Impact...At 16.5 feet...Lowland flooding occurs along the vicinity 
  of the river, primarily affecting the farmland northwest of the 
  Highway 53 bridge. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Mulvane         16.5  11.8  Sat 10 AM   16.7   17.0   14.1

$$

KSC191-050350-
/O.NEW.KICT.FL.W.0036.130805T1030Z-130807T2200Z/
/OXFK1.1.ER.130805T1030Z.130806T0600Z.130807T0400Z.NO/
850 AM CDT SUN AUG 4 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Arkansas River At Oxford.
* from late tonight to Wednesday afternoon.
* At  8:45 AM Sunday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 18.0 feet by early Tuesday morning. the 
  river will fall below flood stage by Tuesday before midnight.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Oxford          17.0  13.2  Sun 09 AM   17.1   18.0   16.2

$$

KSC079-050350-
/O.NEW.KICT.FL.W.0037.130804T2118Z-130807T0508Z/
/HTDK1.1.ER.130804T2118Z.130805T1200Z.130806T1708Z.NR/
850 AM CDT SUN AUG 4 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Little Arkansas River Near Halstead.
* from this afternoon to late Tuesday night.
* At  8:01 AM Sunday the stage was 21.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 26.8 feet by Monday morning. the river 
  will fall below flood stage by Tuesday early afternoon.
* Impact...At 27.0 feet...Water covers the westbound lane of Highway 
  50 at mile marker 262. Flood waters cover Halstead Road on the 
  north end of city and also on K89 or Hertzler Road leading into 
  Halstead from the north. Flood gates on west end of Halstead will 
  be closed. The second flood gates by the railroad on the east side 
  of Halstead closes around 27.2 feet. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Halstead        25.0  21.1  Sun 08 AM   26.8   25.6   13.8

$$

KSC173-050350-
/O.NEW.KICT.FL.W.0038.130804T2218Z-130806T1800Z/
/SEDK1.2.ER.130804T2218Z.130805T0600Z.130806T0600Z.NR/
850 AM CDT SUN AUG 4 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Little Arkansas River Near Sedgwick.
* from this afternoon to Tuesday afternoon.
* At  8:00 AM Sunday the stage was 14.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 25.0 feet by early Monday morning. the 
  river will fall below flood stage by early Tuesday morning.
* Impact...At 26.0 feet...Roads flood around Ridge Road and 109th 
  Street and along with agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Sedgwick        22.0  14.5  Sun 08 AM   24.8   20.5   14.0

$$

SF
3 follow-up statements
550 
WGUS83 KICT 042041
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
341 PM CDT SUN AUG 4 2013

...The flood warning continues for the following river in Kansas...
 
  Arkansas River Near Haven affecting Reno and Sedgwick Counties.

  Arkansas River At Derby affecting Sedgwick County.

  Arkansas River Near Mulvane affecting Sedgwick and Sumner Counties.

  Arkansas River At Oxford affecting Sumner County.

  Arkansas River At Arkansas City affecting Cowley County.

...The flood warning continues for the following river in Kansas...

  Arkansas River At Hutchinson affecting Reno County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC155-051041-
/O.CON.KICT.FL.W.0031.130805T0600Z-130805T1800Z/
/HCHK1.1.ER.130805T0600Z.130805T0600Z.130805T0600Z.NO/
341 PM CDT SUN AUG 4 2013

The Flood Warning continues for
  The Arkansas River At Hutchinson.
* At  2:12 PM Sunday the stage was 5.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Monday morning.
* Impact...At 8.0 feet...Minor flooding of low-lying areas and bottom 
  land can be expected. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Hutchinson      8.0   5.6  Sun 02 PM    7.6    4.7    5.1

$$

KSC155-173-051041-
/O.EXT.KICT.FL.W.0033.000000T0000Z-130806T0508Z/
/HAVK1.2.ER.130804T1836Z.130805T0600Z.130805T1708Z.NO/
341 PM CDT SUN AUG 4 2013

The Flood Warning continues for
  The Arkansas River Near Haven.
* At  3:15 PM Sunday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.0 feet by 
  early Monday morning. The river will fall below flood stage early 
  Monday afternoon.
* Impact...At 11.0 feet...Flooding overspreads surrounding pastureland
  adjacent to the right bank. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Haven           10.0  10.6  Sun 03 PM   10.6    7.6    8.9

$$

KSC173-051041-
/O.EXT.KICT.FL.W.0034.130805T0400Z-130807T0600Z/
/DRBK1.1.ER.130805T0400Z.130805T1800Z.130806T1800Z.NO/
341 PM CDT SUN AUG 4 2013

The Flood Warning continues for
  The Arkansas River At Derby.
* At  3:16 PM Sunday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 13.8 feet by early Monday afternoon. The river will fall 
  below flood stage by Tuesday early afternoon.
* Impact...At 12.5 feet...Expect overflows on the west river bank. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Derby           12.0   9.4  Sun 03 PM   13.4   12.8    9.7

$$

KSC173-191-051041-
/O.EXT.KICT.FL.W.0035.130805T0000Z-130807T1800Z/
/MULK1.1.ER.130805T0000Z.130805T1800Z.130806T1800Z.NO/
341 PM CDT SUN AUG 4 2013

The Flood Warning continues for
  The Arkansas River Near Mulvane.
* At  1:45 PM Sunday the stage was 14.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 18.6 feet by early Monday afternoon. The river will 
  fall below flood stage by Tuesday early afternoon.
* Impact...At 16.5 feet...Lowland flooding occurs along the vicinity 
  of the river, primarily affecting the farmland northwest of the 
  Highway 53 bridge. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Mulvane         16.5  14.9  Sun 02 PM   18.2   17.8   14.2

$$

KSC191-051041-
/O.EXT.KICT.FL.W.0036.130805T0400Z-130807T2303Z/
/OXFK1.1.ER.130805T0400Z.130806T0600Z.130807T0503Z.NO/
341 PM CDT SUN AUG 4 2013

The Flood Warning continues for
  The Arkansas River At Oxford.
* At  3:31 PM Sunday the stage was 15.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 19.7 feet by early Tuesday morning. The river will fall 
  below flood stage by early Wednesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
  the river gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Oxford          17.0  15.1  Sun 04 PM   18.6   19.7   16.2

$$

KSC035-051041-
/O.EXT.KICT.FL.W.0027.130805T1006Z-130808T1200Z/
/ARCK1.1.ER.130805T1006Z.130807T0000Z.130808T0000Z.NO/
341 PM CDT SUN AUG 4 2013

The Flood Warning continues for
  The Arkansas River At Arkansas City.
* At  3:31 PM Sunday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 20.8 feet by Tuesday evening. The river 
  will fall below flood stage by Wednesday evening.
* Impact...At 20.0 feet...The Water Plant takes precautions on water 
  well pump houses west of the Arkansas River. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Arkansas City   17.0  14.6  Sun 04 PM   17.6   20.5   18.9

$$
041 
WGUS83 KICT 050207
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
907 PM CDT SUN AUG 4 2013

...The flood warning continues for the following river in Kansas...
 
  Arkansas River Near Haven affecting Reno and Sedgwick Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC155-173-051607-
/O.EXT.KICT.FL.W.0033.000000T0000Z-130806T0300Z/
/HAVK1.2.ER.130804T1836Z.130805T0600Z.130805T1500Z.NO/
907 PM CDT SUN AUG 4 2013

The Flood Warning continues for
  The Arkansas River Near Haven.
* At  8:46 PM Sunday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.0 feet by 
  early Monday morning. The river will fall below flood stage late 
  Monday morning.
* Impact...At 11.0 feet...Flooding overspreads surrounding pastureland
  adjacent to the right bank. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Haven              10.0  10.6  Sun 09 PM    8.9   7.2   9.1

$$
317 
WGUS83 KICT 050847
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
347 AM CDT MON AUG 5 2013

...The flood warning is cancelled for the following river in 
Kansas...
 
  Arkansas River Near Haven affecting Reno and Sedgwick Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC155-173-050917-
/O.CAN.KICT.FL.W.0033.000000T0000Z-130806T0300Z/
/HAVK1.1.ER.130804T1836Z.130804T2330Z.130805T0703Z.NO/
347 AM CDT MON AUG 5 2013

The Flood Warning is cancelled for
  The Arkansas River Near Haven.
* At  3:30 AM Monday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at  2:03 AM Monday.
* Forecast...The river will continue to fall to 7.1 feet by Tuesday 
  morning.
* Impact...At 10.0 feet...Minor flooding occurs along the right bank 
  affecting pastureland along the river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Haven           10.0   9.7  Mon 03 AM    7.1    7.7    9.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:38 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 4, 6:38 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
638 AM CDT SUN AUG 4 2013

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 249 AM CDT SUN AUG 4 2013

TODAY-TONIGHT: ONGOING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES
TO BRING COPIOUS AMOUNTS OF RAINFALL TO MOST OF CEN AND SOUTH CEN KS
AT THIS TIME. LOW LEVEL MOISTURE TRANSPORT CONTINUES TO FEED INTO
THE WRN SIDE OF THIS COMPLEX...WHICH WILL KEEP BACK BUILDING OF THE
SHOWERS GOING AT LEAST UNTIL THE LATE MORNING HOURS.  WIDESPREAD
FLOODING IS ONGOING SO WILL KEEP FOOD WATCH GOING WITH LOTS OF RIVER
FLOODING EXPECTED LATER TODAY.

NOT TOO CONFIDENT IN HOW THE THE EVENING AND OVERNIGHT FORECAST WILL
WORK OUT...AS MORNING CONVECTION/OUTFLOW BOUNDARIES AND MESO-HIGH
ASSOCIATED WITH IT WILL PLAY A HUGE ROLE WHERE CONVECTION WILL
REDEVELOP THIS EVENING.  GFS SEEMS TO BE HANDLING THE ELEVATED
NOCTURNAL CONVECTION THE BEST...SO WILL USE IT FOR THE BASIS FOR THE
FORECAST. GFS SHOWS 850-700H WARM ADVECTION/MOISTURE TRANSPORT
INCREASING ACROSS WRN SECTIONS OF THE FORECAST AREA THIS
EVENING...POINTING INTO CEN KS.  AS TONIGHT PROGRESSES...THIS
MOISTURE TRANSPORT LOOKS TO SHIFT NE INTO NE KS LATE TNGT OR EARLY
ON MON. SO THINKING BULK OF CONVECTION CHANCES TNGT WILL BE TO THE
NORTHEAST OF THE FORECAST AREA. SO CONFIDENCE IN HEAVY RAINFALL AND
POSSIBLE FLOODING ACROSS THE FORECAST AREA IS LOW. SO WILL NOT
EXTEND THE FLOOD WATCH INTO MON GIVEN THE PROGRESSIVE NATURE OF THE
CONVECTION EXPECTED.

MON-TUE: CONFIDENCE IN HOW THE BEGINNING OF THE WEEK WILL PLAY OUT
IS LOW AS WELL. AS WARMER AIR ALOFT BEGINS TO PUSH INTO THE
AREA...WHICH WILL KEEP MOST OF THE CONVECTIVE CHANCES CAPPED ACROSS
SOUTH CEN KS. 850-700H MOISTURE TRANSPORT ALSO LOOKS TO PUSH FURTHER
NORTH AS WELL...WHICH WILL KEEP MOST OF THE NOCTURNAL STORM CHANCES
ALONG OR NORTH OF INTERSTATE 70 ACROSS NRN KS/SRN NEB. SO WILL KEEP
LOW POPS IN FOR NOW...BUT MOST PLACES MAY REMAIN DRY ON MON/TUE. THE
WARMER AIR AND SW FLOW WILL ALSO LEAD TO TEMPS CLIMBING SLIGHTLY
ABOVE SEASONAL NORMALS FOR THIS TIME FRAME AS WELL.

KETCHAM

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 249 AM CDT SUN AUG 4 2013

TUE NIGHT-WED: A SHORTWAVE IN THE NRN PLAINS WILL PUSH ANOTHER
FRONTAL BACK ACROSS THE AREA TUE NIGHT INTO WED.  THIS WILL LEAD TO
RENEWED CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
AREA LATE TUE NIGHT INTO WED...AS THE BOUNDARY STALLS ACROSS SRN KS.

THU-FRI: MEDIUM RANGE MODELS A LITTLE UNCERTAIN ON PLACEMENT OF
THE MAIN SYNOPTIC FRONTAL BOUNDARY FOR END OF THE WORK WEEK. BOTH
THE GFS AND ECMWF SHOW THE FRONT PUSHING FURTHER SOUTH INTO NRN
OK...WHICH MAY LEAD TO DRIER AIR TRYING TO WORK INTO THE MOST OF
THE FORECAST AREA...ESPECIALLY CEN KS. CONSENSUS SUGGESTS LEAVING
SOME LOW POPS ACROSS MOST OF SRN KS FOR NOW...BUT COULD SEE CEN KS
REMOVED FROM THE POPS WITH LATER RUNS.

KETCHAM

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 632 AM CDT SUN AUG 4 2013

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK SLOWLY
EASTWARD ACROSS THE REGION FOR THIS MORNING AND COULD LINGER INTO
THE AFTERNOON HOURS OVER SOUTHEAST KANSAS. MEANWHILE LOW CLOUDS IN
CENTRAL KANSAS WILL GRADUALLY ERODE WITH CEILINGS LIFTING BY LUNCH
TIME. VFR CONDITIONS EXPECTED FOR THE AFTERNOON HOURS WITH
SOUTHEAST WINDS PREVAILING.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    85  72  95  73 /  70  30  20  20
HUTCHINSON      87  70  93  70 /  70  30  20  20
NEWTON          83  69  92  71 /  70  30  20  20
ELDORADO        83  71  92  72 /  70  40  20  20
WINFIELD-KWLD   87  73  96  73 /  80  30  20  20
RUSSELL         85  69  91  71 /  50  20  20  40
GREAT BEND      86  69  91  70 /  50  30  20  30
SALINA          82  70  91  72 /  70  40  20  40
MCPHERSON       85  70  93  71 /  70  30  20  30
COFFEYVILLE     82  73  93  74 /  70  60  20  20
CHANUTE         79  71  91  72 /  70  70  30  30
IOLA            79  71  90  72 /  70  70  30  30
PARSONS-KPPF    79  72  92  72 /  80  60  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ032-033-047>053-
067>072-083-092>096-098>100.

&&
Hazardous weather outlook, Aug 4, 5:42 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
542 AM CDT SUN AUG 4 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
542 AM CDT SUN AUG 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO
CONTINUE ACROSS THE REGION THROUGH MID DAY. THE MAIN RISK WILL
CONTINUE TO BE VERY HEAVY RAINFALL AND FLOODING. NUMEROUS FLASH
FLOOD AND FLOOD WARNINGS REMAIN IN EFFECT DUE THE HEAVY RAINFALL.
AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT FOR MOST OF THE
REGION. PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS.

NUMEROUS FLOOD WARNINGS AND RIVER FLOOD WARNINGS REMAIN IN EFFECT
ACROSS THE REGION TODAY. PLEASE REFER TO THE LATEST FLOOD WARNING
STATEMENTS FOR MORE DETAILS ON THESE WARNINGS.

A SLIGHT CHANCE OF THUNDERSTORMS RETURN TO PORTIONS OF CENTRAL
KANSAS THIS EVENING. A FEW STRONG STORMS WITH GUSTY WINDS ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME STRONG STORMS WITH HEAVY RAINFALL AND GUSTY WINDS ARE
POSSIBLE MONDAY THROUGH THURSDAY.

HEAT INDICES WILL BE NEAR 100 ALONG THE OKLAHOMA BORDER EACH
AFTERNOON FROM MONDAY THROUGH WEDNESDAY...AND COULD EXCEED 105
DEGREES MONDAY ACROSS A GOOD PORTION OF SOUTH CENTRAL AND
SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
BUT REPORTS OF FLOODING AND HEAVY RAINFALL WOULD BE GREATLY
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Local storm report, Aug 4, 5:05 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     FLASH FLOOD      GREAT BEND              38.36N 98.81W
08/04/2013                   BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING NUMEROUS STALLED CARS FROM
            EXTREME STREET FLOODING AND WATER RESCUES ARE UNDERWAY.

&&

CDJ
Local storm report, Aug 4, 5:22 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HEAVY RAIN       2 NW HUTCHINSON         38.08N 97.94W
08/04/2013  M6.70 INCH       RENO               KS   TRAINED SPOTTER

            UPDATED TOTAL. SINCE MIDNIGHT.

&&

BDK
Local storm report, Aug 4, 6:06 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     FLASH FLOOD      HUTCHINSON              38.07N 97.91W
08/04/2013                   RENO               KS   EMERGENCY MNGR

            A NURSING HOME AT 23RD AND SEVERANCE IS BEING EVACUATED
            DUE TO HIGH WATER. NUMEROUS ROADS STILL FLOODED. LOTS OF
            STALLED CARS FLOATING IN FLOODED INTERSECTIONS.

&&

BDK
Local storm report, Aug 4, 6:08 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
608 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     FLASH FLOOD      ELLINWOOD               38.36N 98.58W
08/04/2013                   BARTON             KS   LAW ENFORCEMENT

            HIGHWAY 56 IS COVERED BY HIGH WATER. NUMEROUS REPORTS OF
            STALLED CARS IN HIGH WATER. BASEMENTS REPORTED FLOODED.

&&

BDK
Local storm report, Aug 4, 6:40 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     FLASH FLOOD      STERLING                38.21N 98.21W
08/04/2013                   RICE               KS   EMERGENCY MNGR

            STREET FLOODING IN TOWN.

0638 AM     HEAVY RAIN       LYONS                   38.35N 98.20W
08/04/2013  M2.00 INCH       RICE               KS   EMERGENCY MNGR

0638 AM     FLASH FLOOD      5 N CHASE               38.43N 98.35W
08/04/2013                   RICE               KS   EMERGENCY MNGR

            WATER OVER COUNTY ROADS.

&&

BDK
Local storm report, Aug 4, 8:40 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 AM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     HEAVY RAIN       NICKERSON               38.15N 98.11W
08/04/2013  M7.01 INCH       RENO               KS   MESONET

            6-HOUR RAINFALL

0829 AM     HEAVY RAIN       6 N PRETTY PRAIRIE      37.87N 98.01W
08/04/2013  M4.30 INCH       RENO               KS   MESONET

0829 AM     HEAVY RAIN       8 NE BURRTON            38.11N 97.59W
08/04/2013  E4.68 INCH       HARVEY             KS   MESONET

            ALMK1 AUTOMATED GAGE

0829 AM     HEAVY RAIN       SSW CLAFLIN             38.52N 98.54W
08/04/2013  E4.74 INCH       BARTON             KS   AMATEUR RADIO

            CLFK1

&&

SMF

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:55 AM CDTAreal Flood WarningICTSedgwick15 hr
Aug 4, 1:00 AM CDTFlash Flood WarningICTHarvey, McPherson, Reno, Rice12 hr
Aug 4, 1:47 AM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Rice, Russell20 hr
Aug 4, 2:08 AM CDTAreal Flood WarningICTMcPherson, Saline8 hr
Aug 4, 2:32 AM CDTFlash Flood WarningICTBarton, Ellsworth, Rice, Russell5 hr
Aug 4, 2:45 AM CDTRiver Flood WarningICTMarion11 hr
Aug 4, 2:56 AM CDTRiver Flood WarningICTButler42 hr
Aug 4, 2:58 AM CDTRiver Flood WarningICTButler, Cowley25 hr
Aug 4, 3:01 AM CDTRiver Flood WarningICTHarvey, Reno5 days
Aug 4, 3:13 AM CDTRiver Flood WarningICTCowley13 days
Aug 4, 3:23 AM CDTRiver Flood WarningICTLabette, Neosho48 hr
Aug 4, 3:23 AM CDTRiver Flood WarningICTCherokee, Labette59 hr
Aug 4, 4:02 AM CDTSpecial Weather StatementICTReno43 min
Aug 4, 4:41 AM CDTFlash Flood WarningICTBarton, Rice9 hr
Aug 4, 5:32 AM CDTAreal Flood WarningICTAllen, Labette, Montgomery, Neosho, Wilson8 hr
Aug 4, 7:35 AM CDTRiver Flood WarningICTSaline43 hr
Aug 4, 8:09 AM CDTRiver Flood WarningICTReno19 hr
Aug 4, 8:09 AM CDTRiver Flood WarningICTRice72 hr
Aug 4, 8:36 AM CDTAreal Flood WarningICTKingman, Reno4 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick48 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick, Sumner54 hr
Aug 4, 8:50 AM CDTRiver Flood WarningICTSumner7 days
Aug 4, 8:50 AM CDTRiver Flood WarningICTHarvey7 days
Aug 4, 8:50 AM CDTRiver Flood WarningICTSedgwick42 hr
Aug 4, 8:54 AM CDTAreal Flood WarningICTButler, Harvey8 hr
Aug 4, 9:47 AM CDTAreal Flood WarningICTMcPherson, Saline8 hr
Aug 4, 11:08 AM CDTFlash Flood WarningICTHarvey, McPherson, Reno, Rice4 hr
Aug 4, 2:58 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice6 hr
Aug 4, 4:57 PM CDTAreal Flood WarningICTButler17 hr

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.